×

zbMATH — the first resource for mathematics

Application of the method of simplest equation for obtaining exact traveling-wave solutions for two classes of model PDEs from ecology and population dynamics. (English) Zbl 1222.35201
Summary: We search for traveling-wave solutions of two classes of equations:
(I) Class of reaction-diffusion equations \[ \frac{\partial Q}{\partial t}+\frac{dD}{dQ} \left(\frac{\partial Q}{\partial x}\right)^2+D(Q) \frac{\partial^2Q}{\partial x^2}+F(Q)=0; \]
(II) Class of reaction-telegraph equations \[ \frac{\partial Q}{\partial t}-\alpha\frac{\partial^2Q}{\partial t^2}- \beta\frac{\partial^2Q}{\partial x^2}-\gamma\frac{dF}{dQ} \frac{\partial Q}{\partial t}-F(Q)=0. \] Above \(\alpha, \beta, \gamma\) are parameters and \(D\) and \(F\) depend on the population density \(Q\). We obtain such solutions by the modified method of simplest equation for the cases when the simplest equation is the Bernoulli equation or the Riccati equation. On the basis of an appropriate ansatz the PDEs are reduced to nonlinear algebraic systems of relationships among the parameters of the equations and the parameters of the solution. By means of these systems we obtain numerous solutions for PDEs belonging to the investigated classes of equations.

MSC:
35Q92 PDEs in connection with biology, chemistry and other natural sciences
35C07 Traveling wave solutions
92D25 Population dynamics (general)
92D40 Ecology
35K57 Reaction-diffusion equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] FitzHugh, R., Impulses and physiological states in theoretical models of nerve membrane, Biophys J, 1, 445-466, (1961)
[2] Ablowitz, M.; Clarkson, P.A., Solitons, nonlinear evolution equations and inverse scattering, (1991), Cambridge University Press Cambridge · Zbl 0762.35001
[3] Murray, J.D., Lectures on nonlinear differential equation models in biology, (1977), Oxford University Press Oxford · Zbl 0379.92001
[4] Verhulst, F., Nonlinear differential equations and dynamical systems, (1996), Springer Berlin · Zbl 0854.34002
[5] May, R.M., Stability and complexity in model ecosystems, (2001), Princeton University Press Princeton (NJ)
[6] Vitanov, N.K., Application of simplest equations of Bernoulli and Riccati kind for obtaining exact traveling wave solutions for a class of PDEs with polynomial nonlinearity, Commun nonlinear sci numer simulat, 15, 2050-2060, (2010) · Zbl 1222.35062
[7] Benjamin, T.B.; Bona, J.L.; Mahony, J.J., Model equations for long waves in nonlinear dispersive systems, Phil trans roy soc lond A, 272, 47-78, (1972) · Zbl 0229.35013
[8] Temam, R., Navier – stokes equations: theory and numerical analysis, (2001), AMS Chelsea Publishing Providence (RI) · Zbl 0981.35001
[9] Hoffmann, N.P.; Vitanov, N.K., Upper bounds on energy dissipation in couette – ekman flow, Phys lett A, 255, 277-286, (1999)
[10] Vitanov, N.K., Upper bound on the heat transport in a layer of fluid of infinite Prandtl number, rigid lower boundary, and stress-free upper boundary, Phys rev E, 61, 956-959, (2000)
[11] Boeck, T.; Vitanov, N.K., Low-dimensional chaos in zero-Prandtl-number benard – marangoni convection, Phys rev E, 65, (2002), [article number 037203]
[12] Gardner, C.S.; Greene, J.M.; Kruskal, M.D.; Miura, R.R., Method for solving korteweg – de Vries equation, Phys rev lett, 19, 1095-1097, (1967) · Zbl 1061.35520
[13] Ablowitz, M.J.; Kaup, D.J.; Newell, A.C., Nonlinear evolution equations of physical significance, Phys rev lett, 31, 125-127, (1973) · Zbl 1243.35143
[14] Ablowitz, M.J.; Kaup, D.J.; Newell, A.C.; Segur, H., Inverse scattering transform - Fourier analysis for nonlinear problems, Stud appl math, 53, 249-315, (1974) · Zbl 0408.35068
[15] Hirota, R., Exact solution of korteweg – de Vries equation for multiple collisions of solitons, Phys rev lett, 27, 1192-1194, (1971) · Zbl 1168.35423
[16] Weiss, J.; Tabor, M.; Carnevale, G., The painleve property for partial differential equations, J math phys, 24, 522-526, (1983) · Zbl 0514.35083
[17] Kudryashov, N.A., Exact solutions of the generalized kuramoto – sivashinsky equation, Phys lett A, 147, 287-291, (1990)
[18] Conte, R.; Musette, M., Painleve analysis and backlund transformation in the kuramoto – sivashinsky equation, J phys A: math gen, 22, 169-177, (1989) · Zbl 0687.35087
[19] Yan, Z.Y., New explicit travelling wave solutions for two new integrable coupled nonlinear evolution equations, Phys lett A, 292, 100-106, (2001) · Zbl 1092.35524
[20] Fan, E.G., Extended tanh-function method and its application to nonlinear equations, Phys lett A, 277, 212-218, (2000) · Zbl 1167.35331
[21] Fan, E.G., An algebraic method for finding a series of exact solutions to integrable and non-integrable nonlinear evolution equations, J phys A: math gen, 36, 7009-7026, (2003) · Zbl 1167.35324
[22] Kudryashov, N.A., Simplest equation method to look for exact solutions of nonlinear differential equations, Chaos solito fract, 24, 1217-1231, (2005) · Zbl 1069.35018
[23] Fisher, R.A., The wave of advance of advantageous gene, Ann eugenics, 7, 355-369, (1937)
[24] Kolmogorov, A.; Petrovskii, I.; Piskunov, N., A study of the diffusion equation with increasing in the amount of substance, and its application to a biological problem, Bull Moscow univ math mech, 1, 1-26, (1937)
[25] Ablowitz, M.J.; Zeppetela, A., Explicit solutions of Fisher equation for a specifical wave speed, Bull math biol, 41, 835-840, (1979) · Zbl 0423.35079
[26] Dimitrova, Z.I.; Vitanov, N.K., Influence of adaptation on the nonlinear dynamics of a system of competing populations, Phys lett A, 272, 368-380, (2000) · Zbl 1115.92316
[27] Dimitrova, Z.I.; Vitanov, N.K., Dynamical consequences of adaptation of growth rates in a system of three competing populations, J phys A: math gen, 34, 7459-7473, (2001) · Zbl 0989.92024
[28] Dimitrova, Z.I.; Vitanov, N.K., Adaptation and its impact on the dynamics of a system of three competing populations, Physica A, 300, 91-115, (2001) · Zbl 0993.92036
[29] Dimitrova, Z.I.; Vitanov, N.K., Chaotic pairwise competition, Theoret popul biol, 66, 1-12, (2004) · Zbl 1110.92047
[30] Vitanov, N.K.; Dimitrova, Z.I.; Kantz, H., On the trap of extinction and its elimination, Phys lett A, 349, 350-355, (2006)
[31] Vitanov, N.K.; Jordanov, I.P.; Dimitrova, Z.I., On nonlinear dynamics of interacting populations: coupled kink waves in a system of two populations, Commun nonlinear sci numer simulat, 14, 2379-2388, (2009) · Zbl 1221.35422
[32] Vitanov, N.K.; Jordanov, I.P.; Dimitrova, Z.I., On nonlinear population waves, Appl math comput, 215, 2950-2964, (2009) · Zbl 1181.92083
[33] Wang, X.Y., Exact and explicit wave solutions for the generalized Fisher equation, Phys lett A, 131, 277-279, (1988)
[34] Kudryashov, N.A., Exact solitary waves of the Fisher equation, Phys lett A, 342, 99-106, (2005) · Zbl 1222.35054
[35] Lou, S., Symmetry analysis and exact solutions of the 2+1-dimensional sine-Gordon system, J math phys, 41, 6509-6524, (2000) · Zbl 0976.35067
[36] Martinov, N.; Vitanov, N., On some solutions of the two-dimensional sine-Gordon equation, J phys A: math gen, 25, L419-L426, (1992) · Zbl 0800.35039
[37] Martinov, N.; Vitanov, N., Running wave solutions of the two-dimensional sine-Gordon equation, J phys A: math gen, 25, 3609-3613, (1992) · Zbl 0756.35082
[38] Wazwaz, A.M., The tanh method: exact solutions of the sine-Gordon and the sh-Gordon equations, Appl math comput, 167, 1196-1210, (2005) · Zbl 1082.65585
[39] Martinov, N.; Vitanov, N., New class of running-wave solutions of the 2+1-dimensional sine-Gordon equation, J phys A: math gen, 27, 4611-4618, (1994) · Zbl 0846.35120
[40] Vitanov, N.K., On traveling waves and double-periodic structures in two-dimensional sine-Gordon systems, J phys A: math gen, 29, 5195-5207, (1996) · Zbl 0898.35087
[41] Clarkson, P.A.; Mansfield, E.L.; Milne, A.E., Symmetries and exact solutions of a (2+1)-dimensional sine-Gordon system, Phil trans roy soc lond ser A, 354, 1807-1835, (1996) · Zbl 0862.35104
[42] Vitanov, N.K.; Martinov, N.K., On the solitary waves in the sine-Gordon model of the two-dimensional Josephson junction, Z phys B, 100, 129-135, (1996)
[43] Vitanov, N.K., Breather and soliton wave families for the sine-Gordon equation, Proc roy soc lond ser A, 454, 2409-2423, (1998) · Zbl 0917.35124
[44] Radha, R.; Lakshamanan, M., The (2+1)-dimensional sine-Gordon equation: integrability and localized solutions, J phys A: math gen, 29, 1551-1562, (1996) · Zbl 0914.35118
[45] Nakamura, A., Exact cylindrical soliton solutions of the sine-Gordon equation, the sinh-Gordon equation and the periodic Toda equation, J phys soc jpn, 57, 3309-3322, (1988)
[46] Martinov, N.; Vitanov, N., On the correspondence between the self-consistent 2D poisson – boltzmann structures and the sine-Gordon waves, J phys A: math gen, 25, L51-L56, (1992) · Zbl 0753.35085
[47] Martinov, N.K.; Vitanov, N.K., On the self-consistent thermal equilibrium structures in two-dimensional negative temperature systems, Can J phys, 72, 618-624, (1994)
[48] Wazwaz, A.M., Exact solutions for the generalized sine-Gordon and sinh-Gordon equation, Chaos soliton fract, 28, 127-135, (2006) · Zbl 1088.35544
[49] Panchev, S.; Spassova, T.; Vitanov, N.K., Analytical and numerical investigation of two families of Lorenz-like dynamical systems, Chaos soliton fract, 33, 1658-1671, (2007) · Zbl 1130.37018
[50] Panchev, S.; Vitanov, N.K., Mathematical models of intergroup conflicts, C R acad bulg sci, 61, 993-1002, (2008)
[51] Scott, A.C., The electrophysics of a nerve fiber, Rev mod phys, 47, 487-533, (1975)
[52] Scott, A.C., Nonlinear science: emergence and dynamics of coherent structures, (1999), Oxford University Press Oxford
[53] Schlögl, F., Chemical reaction models for non-equilibrium phase transitions, Z phys B, 253, 147-161, (1972)
[54] Remoissenet, M., Waves called solitons, (1993), Springer Berlin
[55] Holmes, E.E.; Lewis, M.A.; Banks, J.E.; Veit, R.R., Partial differential equation in ecology: spatial interactions and population dynamics, Ecology, 75, 17-29, (1994)
[56] Holmes, E.E., Are diffusion models too simple? A comparison with telegraph models of invasion, Am nat, 142, 779-795, (1993)
[57] Kudryashov, N.A.; Loguinova, N.B., Extended simplest equation method for nonlinear differential equations, Appl math comput, 205, 396-402, (2008) · Zbl 1168.34003
[58] Kudryashov, N.A.; Demina, M.V., Polygons of differential equations for finding exact solutions, Chaos soliton fract, 33, 480-496, (2007)
[59] Kudryashov, N.A.; Loguinova, N.B., Be careful with the exp-function method, Commun nonlinear sci numer simulat, 14, 1881-1890, (2009) · Zbl 1221.35344
[60] Kudryashov, N.A., Seven common errors in finding exact solutions of nonlinear differential equations, Commun nonlinear sci numer simulat, 14, 3507-3529, (2009) · Zbl 1221.35342
[61] Hone, A.N.W., Painleve tests, singularity structure and integrability, Lect notes phys, 767, 245-277, (2009) · Zbl 1215.37043
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.